MAUDE Adverse Event Report: DJO LLC ANKLE CUFF ONLY; PACK, HOT OR COLD, WATER CIRCULATING

DJO LLC ANKLE CUFF ONLY; PACK, HOT OR COLD, WATER CIRCULATING
Model Number 10A01
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that, cuffs were applied at the surgery center and patient education was performed at the surgery center as well on instruction for using the devices.The ankle leaked at the toes and other up top of ankle.She later developed frost bite leading to wounds and plastic surgery.The reported issue was originally reported to enovis january 24, 2023 and entered as a quality issue in our complaint system for a leak.After receiving an inquiry from enovis legal department the original email communication from originator was requested.Customer's email on jan 24, 2023, states "she later developed frost bite leading to wounds and plastic surgery.The frost bite had developed by her follow up on (b)(6) 2022".A new complaint was opened to document the injury.The product was returned to enovis on 02/06/2023.Reported quality issue for leaks had been previously investigated so this cuff was not evaluated as was disposed of.In our instructions for use and labels applied to our cryo/cuff coolers include warnings to protect patients from thermal injuries such as this.There is no indication within customers email that these warnings were heeded.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.
 
Event or Problem Description
It was reported that, cuffs were applied at the surgery center and patient education was performed at the surgery center as well on instruction for using the devices.The ankle leaked at the toes and other up top of ankle.She later developed frost bite leading to wounds and plastic surgery.

Brand Name
ANKLE CUFF ONLY
Common Device Name
PACK, HOT OR COLD, WATER CIRCULATING
Manufacturer (Section D)
DJO LLC
5919 sea otter place
ste 200
carlsbad CA 92010
Manufacturer (Section G)
DJ ORTHOPEDICS DE MEXICO, S.A. DE C.V.
carretera libre tijuana tecate
20230 parque industrial el flo
tijuana, b.c. 22245
MX   22245
Manufacturer Contact
jim pomeroy
5919 sea otter place
ste 200
carlsbad, CA 92010
MDR Report Key19136648
Report Number9616086-2024-00029
Device Sequence Number9438278
Product Code ILO
UDI-Device Identifier00888912001342
UDI-Public00888912001342
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
E201844
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number10A01
Device Lot NumberTJ00134220525
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale